HomeAnswersCardiologygastritisMy husband has chest pain which is not constant. What is it?

My husband has a chest pain that comes and goes. Could it be a heart condition?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

Dr. K. Shobana

Published At July 16, 2017
Reviewed AtFebruary 11, 2024

Patient's Query

Hi doctor,

Since the last two months, my husband has chest pain. It is probably a muscle strain caused by an exercise machine he uses. The pain is not constant. It comes and goes and sometimes, it is felt on his back on the left side. Please suggest some medicines for permanent pain relief.

Hello,

Welcome to icliniq.com.

The likely cause for his chest pain is gastritis and reflux disease. Does he also have upper abdominal pain, nausea, bloating, burping, increase in pain on eating, sour water feeling in the throat or chest burning? These are the other symptoms that may be associated. He should avoid fatty, oily and spicy foods. Have a walk after meals. Have multiple small meals instead of heavy meals. Have regular sleep habits and avoid stress. Take lots of green leafy vegetables, fruits. Avoid smoking and alcohol. Elevate head end of the bed or use pillows during sleep or rest. He should have tablet Pan DSR (a combination of Pantoprazole and Domperidone) 40 mg before breakfast once a day for two weeks. If not adequately relieved, then you should add syrup Sucral O (Sucralfate) or Gelusil (antacid and anti-gas) two teaspoons three times a day for a week. For the possibility of muscle strain, does he get pain on pressing over the chest area or does the pain reappear on movement? If yes, then a muscle strain becomes likely. For strain, he should apply Diclofenac gel two to three times a day over the area. Take tablet Myoril (Thiocolchicoside) 4 mg three times a day for five days. Hope this helps you. Get back if you have any doubts.

Patient's Query

Thank you doctor,

Why is the pain mostly felt during the evenings? Also, sometimes it radiates around that area and increases while breathing. But, the pain is not that deep. It is on the skin. When my husband traveled abroad six months ago, he did not eat his meals on time. Soon after he returned, he started using an exercise machine. And then he experienced this pain on the chest area and it is not going away now. I am worried that it could be a heart condition.

Hello,

Welcome back to icliniq.com.

An evening occurrence further points towards reflux as a cause. Does it increases on applying pressure over the area? If yes, then we can say it is originating from the skin and underlying muscles or bone. Sometimes, even a pain from deeper structures may appear to originate from the skin. Cardiac pain will typically occur on exertion and relieve with rest, and be associated with sweating, and anxiety. So, this does not look like a cardiac pain. Also, a cardiac pain will not increase on inspiration. However, there is no harm in getting an ECG (electrocardiogram) done. Do upload it here so that I can confirm the diagnosis. If ECG is also normal, then a cardiac possibility is further reduced. Importantly, does he smoke or drink? If yes, then he should avoid it.

Patient's Query

Hello doctor,

Thanks for replying. He used to drink before. Is drinking cause him this pain? Meanwhile, he is allergic to certain medicines like sulfa tablets, tetracycline, doxycycline, phenylbutazone, oxyphenbutazone, and phenolphthalein. Will Myoril cause an allergy as well?

Hello,

Welcome back to icliniq.com.

Continued drinking can cause this kind of pain. If he is drinking at present, it is advisable to stop. I assume he does not have any other illness. Myoril (Thiocolchicoside) as such does not have any serious allergic potential. Initially, he can have it once a day and if he tolerates it well, he can take it twice or even up to thrice a day. It can cause some sedation. Also, he should have tab Pan DSR (Pantoprazole) as advised previously.

Patient's Query

Thank you doctor,

He does not drink on a daily basis, only once in two to three months. He is allergic but has no other illness. Meanwhile, we are planning for a baby. Will this medicine cause any problem with that? Should he take this medicine at night? Is Ultracet a better alternative to this medicine? Can we expect any other side effects?

Hello,

Welcome back to icliniq.com.

Sedation (sleepiness) is not a prominent side effect. However, the first dose can be taken on a holiday and if sedation is not prominent, he can have it safely. The other side effects which can occur are gas and acidity. Ultracet (Tramadol and Acetaminophen) is alright. It should be taken after food or it can cause gastritis and abdominal pain. Since you are not taking it, it will not affect the pregnancy or baby.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Sagar Ramesh Makode
Dr. Sagar Ramesh Makode

Cardiology

Community Banner Mobile

iCliniq's FREE Newsletters

Expert-backed health and wellness information, delivered to your email.

Subscribe iCliniq
By clicking Subscribe, I agree to the iCliniq Terms & Conditions and Privacy Policy and understand that I may opt out of iCliniq subscriptions at any time.

Ask your health query to a doctor online

Cardiology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy